Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 13, 2014, 10:50 AM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 10:50 AM CDT (15:50 UTC)
- Expired
- Oct 13, 2014, 11:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 98 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2118 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS54 KLCH 131550
SVRLCH
TXC241-351-457-131645-
/O.NEW.KLCH.SV.W.0072.141013T1550Z-141013T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1050 AM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...EBENEZER...KIRBYVILLE...JASPER...
NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...NEWTON...CALL...BURKEVILLE...BON WEIR...
TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WOODVILLE...WARREN...TOWN BLUFF...ROCKLAND...
FRED...COLMESNEIL...
* UNTIL 1145 AM CDT
* AT 1049 AM CDT...THE PUBLIC REPORTED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...FROM 16 MILES NORTH OF BURKEVILLE TO 8 MILES NORTHEAST OF
FRED...MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT.
UNION...FARRSVILLE...MAYFLOWER...JAMESTOWN...ROGANVILLE...TROUT
CREEK AND STRINGTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3083 9460 3104 9445 3112 9405 3114 9404
3116 9392 3118 9361 3106 9354 3100 9358
3091 9356 3088 9358 3087 9356 3077 9359
3066 9368 3055 9373 3053 9455 3071 9460
TIME...MOT...LOC 1549Z 275DEG 48KT 3123 9372 3067 9408
$$
K. KUYPER1 follow-up statement
911
WWUS54 KLCH 131623
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1123 AM CDT MON OCT 13 2014
TXC241-351-457-131645-
/O.CON.KLCH.SV.W.0072.000000T0000Z-141013T1645Z/
NEWTON TX-TYLER TX-JASPER TX-
1123 AM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHERN JASPER...EAST CENTRAL TYLER AND NEWTON COUNTIES...
AT 1124 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF BURKEVILLE TO 8
MILES EAST OF FRED..MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWTON...KIRBYVILLE...STRINGTOWN...BLEAKWOOD...CALL...TROUT CREEK AND
BON WEIR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED SOME ROTATION WITH THIS STORM. SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3106 9354 3100 9358 3091 9356 3088 9358
3087 9356 3077 9359 3067 9368 3055 9373
3055 9427 3068 9428 3099 9415 3114 9404
3118 9361
TIME...MOT...LOC 1622Z 275DEG 48KT 3112 9356 3057 9408
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:54 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 13, 6:54 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 AM CDT MON OCT 13 2014
.AVIATION...A PREFRONTAL SQUALL LINE NORTHWEST OF LUFKIN IS
EXPECTED TO MOVE INTO A ZONE OF STRONG SOUTHERLY WINDS ASSOCIATED
WITH THE LOW LEVEL JET. GUSTS TO 35 KNOTS APPEAR POSSIBLE STARTING
AROUND MID-MORNING AT AEX WHERE MVFR CIGS HAVE ALREADY APPEARED.
EXPECTING MVFR CIGS AND GUSTS TO 35 KNOTS TO PUSH INTO BPT AND LCH ALSO
AROUND MID-MORNING. STRONG TO SEVERE TSTMS WITH THE SQUALL LINE BY
EARLY AFTERNOON INTO BPT, AEX, AND LCH. LATE IN THE AFTERNOON FOR
LFT AND ARA.
THE COLD FRONT WILL BRING CLEARING SKIES AND NORTHWEST WINDS TO
THE TERMINALS DURING THE EVENING. WINDS SHOULD DIMINISH LATE TNITE.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 427 AM CDT MON OCT 13 2014/
SYNOPSIS...
A SOUTHERN PLAINS COLD FRONT WILL TRAVEL SOUTH AND EAST...
MOVING INTO SOUTHEAST TEXAS BY LATE AFTERNOON...BEFORE EXITING
SOUTH CENTRAL LOUISIANA JUST BEFORE MIDNIGHT.
FURTHER UP...A DEEP WESTERLY TROUGH WILL PROPAGATE EASTWARD
ACROSS THE WESTERN UPPER GULF COAST STATES TONIGHT.
DISCUSSION...
THE INGREDIENTS FOR SEVERE WEATHER WILL BE PLACE ACROSS THE WARM
SECTOR WEDGE THIS AFTERNOON.
THE INSTABILITY WILL BE ADEQUATE BY MIDDAY.
SURFACE-BASED CAPES WILL BE RUNNING ABOUT 2000 J PER KG. THE WEAK
CAPPING INVERSION (AROUND 5000 FT) WILL WASH OUT.
THE COMBINED LIFT WILL BE ADEQUATE.
PRE-FRONTAL LIFT WILL PHASE-IN WITH SYNOPTIC LIFT (ENHANCED
DIVERGENCE ALOFT) ASSOCIATED WITH THE APPROACHING WESTERLY TROUGH.
THE SHEAR WILL BE ADEQUATE.
THE NAM FORECAST SOUNDING DEPICTS HORSESHOE HODOGRAPHS IN THE LOWER
LEVELS...A MODEST ROTATIONAL POTENTIAL...ISOLATED TORNADOES POSSIBLE.
THE MOISTURE WILL BE ADEQUATE.
PRECIPITABLE WATER WILL BE RUNNING ABOUT 2 INCHES...ABOUT TWO
STANDARD DEVIATIONS ABOVE NORMAL FOR MID OCTOBER. VERY HEAVY
RAINFALL WILL BRING ABOUT LOCALIZED FLOODING.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 84 57 75 53 77 / 90 50 10 0 10
KBPT 85 56 76 52 79 / 90 40 10 0 10
KAEX 84 55 73 51 75 / 90 60 10 0 10
KLFT 86 58 74 52 77 / 90 80 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Oct 13, 5:05 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 505 AM CDT MON OCT 13 2014 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-141115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 505 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TRAVELING GREAT PLAINS COLD FRONT WILL ENTER SOUTHEAST TEXAS BY MIDAFTERNOON TODAY...BEFORE EXITING SOUTH CENTRAL LOUISIANA BY MIDEVENING TONIGHT. NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREAT. LOCALIZED FLOODING IS ALSO POSSIBLE IN THE STRONGER SHOWERS. A WIND ADVISORY IS IN EFFECT FOR THE COASTAL MARSHES AND I-10 PRAIRIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. GMZ450-452-455-470-472-475-141115- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 505 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A TRAVELING GREAT PLAINS COLD FRONT WILL ENTER THE WESTERN COASTAL WATERS BY LATE AFTERNOON TODAY...BEFORE EXITING SOUTH CENTRAL LOUISIANA JUST BEFORE MIDNIGHT TUESDAY. NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. LOCAL VISIBILITIES BELOW 3 NM ARE POSSIBLE IN THE STRONGER SHOWERS. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL LIKELY BE IN EFFECT FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Oct 13, 10:16 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1016 AM CDT MON OCT 13 2014
TXZ180-201-259>261-131615-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
SOUTHERN JASPER TX-
1016 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NEWTON...TYLER AND
JASPER COUNTIES UNTIL 1115 AM CDT...
AT 1012 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF ROCKLAND TO 31
MILES WEST OF WILDWOOD...MOVING EAST AT 25 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
COLMESNEIL...WOODVILLE...EBENEZER...IVANHOE...SAM RAYBURN DAM AND
HILLISTER.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3106 9457 3104 9445 3112 9405 3114 9404
3115 9401 3116 9387 3048 9390 3050 9455
3085 9463 3088 9462 3089 9464 3101 9467
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:49 AM CDT | Wind Advisory | LCH | 15 hr | |
| Oct 13, 10:16 AM CDT | Special Weather Statement | LCH | Jasper, Tyler | 59 min |
| Oct 13, 11:38 AM CDT | Severe Thunderstorm Warning | LCH | Newton | 52 min |
| Oct 13, 11:50 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 55 min |
| Oct 13, 12:05 PM CDT | Special Weather Statement | LCH | Orange | 55 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 62 min |
| Oct 13, 1:07 PM CDT | Special Weather Statement | LCH | Jefferson | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.